MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 25840018570
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient for an unknown spinal therapy.It was reported that screw popped off from ballast screw tulip head.There was patient involved in the event and reported as pain due to rod displacement from screw.Revision surgery to correct rod displacement from screw was reported.Additional information was received on 2020-aug-27 the original surgery was performed on (b)(6) 2017 and revision surgery was schedule on (b)(6) 2020 to replace the set screw on ballast screw.Additional information was received on 2020-aug-28: the pre-op diagnosis of the event was revision surgery for ballast screw failure.
 
Additional Manufacturer Narrative
Radiographic review: sagittal post op ct and ap(antero posterior)/lateral post op x-ray for long segment fixation to pelvis provided.One of the set screw and rod is out of the tulip head at the sacral level.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BALLAST
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10527115
Report Number1030489-2020-01266
Device Sequence Number16908147
Product Code NKB
UDI-Device Identifier00643169413252
UDI-Public00643169413252
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25840018570
Device Catalogue Number25840018570
Device Lot NumberCA18L053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight60